MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 470026-63
Medical Device Problem Code Image Orientation Incorrect (1305)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted benign hysterectomy surgical procedure, the 0-degree endoscope had an inverted image.No further information was provided.The user continued the procedure with no reported injury.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer, an investigation is in progress to determine the cause of this reported event.Isi has received the endoscope involved with this complaint; however, failure analysis has not completed their investigation.Therefore, the root cause of the alleged customer reported failure mode has not been determined.A follow-up mdr will be submitted after failure analysis investigation and if additional information is obtained.Although the complaint has not been confirmed by failure analysis since the failure analysis is in progress, the information gathered indicates that the device did contribute to the customer reported issue.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the system was initially powered on without errors.The endoscope image was inverted, and the endoscope did not move freely with uncontrolled motion.The customer performed troubleshooting and manual calibration.The surgeon confirmed the desired orientation when the endoscope was installed, and an indication of the image orientation was provided to the user via the user interface, but nobody was aware of it.The endoscope and endoscope adapter/base were still engaged/attached, and no damage was observed on the endoscope adapter/base.It is unknown if the endoscope was manually rotated 180 degrees prior to the event, and it is unclear if the surgeon manually associated the right and left masters with the respective arms.The procedure was completed with the same endoscope, and no patient injury resulted from the vision issue.An investigation was completed to determine the cause of this reported event.Isi received the endoscope involved with this complaint and completed the device evaluation.Failure analysis investigation replicated and confirmed the customer reported complaint.The endoscope was tested and placed on an in-house system for camera cables due to an electrical failure on the endoscope cable.The endoscope was visually inspected and found to have cosmetic damage.During the inspection of the endoscope cable integrated connector, discoloration was observed.Visual inspection confirmed discoloration of the housing.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17322119
Report Number2955842-2023-17049
Device Sequence Number5536747
Product Code NAY
UDI-Device Identifier00886874112205
UDI-Public(01)00886874112205
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470026-63
Device Catalogue Number470026
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexFemale